Alert archive / Michigan / Small Craft Advisories in 2011

Small Craft Advisory 6, NWS Gaylord, MI

January 11, 2011

NWS Gaylord, MI issued this small craft advisory at Jan 11, 2011, 3:52 AM EST. It took effect at Jan 11, 2011, 5:00 PM EST. It was in force for 35 hr.

The area

The counties it named.

The facts

Issued
Jan 11, 2011, 3:52 AM EST (08:52 UTC)
In effect from
Jan 11, 2011, 5:00 PM EST
Expired
Jan 13, 2011, 4:04 AM EST
In force
35 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

177 
WHUS73 KAPX 110852
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
352 AM EST TUE JAN 11 2011

LHZ347>349-111600-
/O.NEW.KAPX.SC.Y.0006.110111T2200Z-110113T0400Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
352 AM EST TUE JAN 11 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
11 PM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 PM
EST WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ323-342-344>346-111600-
/O.NEW.KAPX.SC.Y.0006.110112T0400Z-110113T0400Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
352 AM EST TUE JAN 11 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO
11 PM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 11 PM
EST WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

HTTP://WWW.WEATHER.GOV/GAYLORD
8 follow-up statements
646 
WHUS73 KAPX 111622
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1122 AM EST TUE JAN 11 2011

LHZ347>349-120030-
/O.CON.KAPX.SC.Y.0006.110111T2200Z-110113T0400Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
1122 AM EST TUE JAN 11 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 11 PM EST WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON
TO 11 PM EST WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ323-342-344>346-120030-
/O.CON.KAPX.SC.Y.0006.110112T0400Z-110113T0400Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1122 AM EST TUE JAN 11 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING
TO 11 PM EST WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING
TO 11 PM EST WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
917 
WHUS73 KAPX 112024
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
324 PM EST TUE JAN 11 2011

LSZ321-120430-
/O.EXB.KAPX.SC.Y.0006.110112T1000Z-110113T0500Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
324 PM EST TUE JAN 11 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM WEDNESDAY TO MIDNIGHT
EST WEDNESDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 5 AM WEDNESDAY TO MIDNIGHT EST
WEDNESDAY NIGHT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ347>349-120430-
/O.EXT.KAPX.SC.Y.0006.110111T2200Z-110113T0500Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
324 PM EST TUE JAN 11 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EST
WEDNESDAY NIGHT...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT EST
WEDNESDAY NIGHT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ323-342-344>346-120430-
/O.EXT.KAPX.SC.Y.0006.110112T0400Z-110113T0500Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
324 PM EST TUE JAN 11 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 11 PM THIS EVENING TO
MIDNIGHT EST WEDNESDAY NIGHT...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 11 PM THIS EVENING
TO MIDNIGHT EST WEDNESDAY NIGHT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
319 
WHUS73 KAPX 120303
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1003 PM EST TUE JAN 11 2011

LHZ347>349-121000-
/O.CON.KAPX.SC.Y.0006.000000T0000Z-110113T0500Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
1003 PM EST TUE JAN 11 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST
WEDNESDAY NIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST
WEDNESDAY NIGHT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ323-342-344>346-121000-
/O.CON.KAPX.SC.Y.0006.110112T0400Z-110113T0500Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1003 PM EST TUE JAN 11 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST
WEDNESDAY NIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST
WEDNESDAY NIGHT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LSZ321-121000-
/O.CON.KAPX.SC.Y.0006.110112T1000Z-110113T0500Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
1003 PM EST TUE JAN 11 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM WEDNESDAY TO
MIDNIGHT EST WEDNESDAY NIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM WEDNESDAY TO
MIDNIGHT EST WEDNESDAY NIGHT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
637 
WHUS73 KAPX 120912
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
412 AM EST WED JAN 12 2011

LHZ348-349-LMZ344>346-121600-
/O.EXT.KAPX.SC.Y.0006.000000T0000Z-110113T1000Z/
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
412 AM EST WED JAN 12 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EST THURSDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 AM EST
THURSDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LSZ321-121600-
/O.EXT.KAPX.SC.Y.0006.110112T0912Z-110113T0500Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
412 AM EST WED JAN 12 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT EST
TONIGHT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ347-LMZ323-342-121600-
/O.CON.KAPX.SC.Y.0006.000000T0000Z-110113T0500Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-
412 AM EST WED JAN 12 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

HTTP://WWW.WEATHER.GOV/GAYLORD
862 
WHUS73 KAPX 121417
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
917 AM EST WED JAN 12 2011

LHZ348-349-122100-
/O.UPG.KAPX.SC.Y.0006.000000T0000Z-110113T1000Z/
/O.NEW.KAPX.GL.W.0036.110112T1417Z-110112T2100Z/
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
917 AM EST WED JAN 12 2011

...GALE WARNING IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. THE
SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND
PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS
WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET
OF GALE CONDITIONS.

$$

LMZ344>346-122230-
/O.CON.KAPX.SC.Y.0006.000000T0000Z-110113T1000Z/
SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
917 AM EST WED JAN 12 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST THURSDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LSZ321-122230-
/O.CON.KAPX.SC.Y.0006.000000T0000Z-110113T0500Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
917 AM EST WED JAN 12 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ347-LMZ323-342-122230-
/O.CON.KAPX.SC.Y.0006.000000T0000Z-110113T0500Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-
917 AM EST WED JAN 12 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD


ARNOTT
222 
WHUS73 KAPX 121956
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
256 PM EST WED JAN 12 2011

LHZ348-349-130400-
/O.CAN.KAPX.GL.W.0036.000000T0000Z-110112T2100Z/
/O.EXA.KAPX.SC.Y.0006.000000T0000Z-110113T1000Z/
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
256 PM EST WED JAN 12 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EST THURSDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EST THURSDAY. THE GALE
WARNING HAS BEEN CANCELLED. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ344>346-130400-
/O.CON.KAPX.SC.Y.0006.000000T0000Z-110113T1000Z/
SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
256 PM EST WED JAN 12 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST THURSDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LSZ321-130400-
/O.CON.KAPX.SC.Y.0006.000000T0000Z-110113T0500Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
256 PM EST WED JAN 12 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ347-LMZ323-342-130400-
/O.CON.KAPX.SC.Y.0006.000000T0000Z-110113T0500Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-
256 PM EST WED JAN 12 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST
TONIGHT. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD

ARNOTT
955 
WHUS73 KAPX 130301
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1001 PM EST WED JAN 12 2011

LHZ347-LMZ323-342-LSZ321-130415-
/O.CAN.KAPX.SC.Y.0006.000000T0000Z-110113T0500Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
1001 PM EST WED JAN 12 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LHZ348-349-LMZ344>346-131000-
/O.CON.KAPX.SC.Y.0006.000000T0000Z-110113T1000Z/
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1001 PM EST WED JAN 12 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST
THURSDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST THURSDAY.

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
576 
WHUS73 KAPX 130904
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
404 AM EST THU JAN 13 2011

LHZ348-349-LMZ344>346-131015-
/O.CAN.KAPX.SC.Y.0006.000000T0000Z-110113T1000Z/
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
404 AM EST THU JAN 13 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS AND WAVES HAVE SUBSIDED BELOW SMALL CRAFT ADVISORY
LEVELS...AND WILL CONTINUE TO DECREASE THIS MORNING.

$$

HTTP://WWW.WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Jan 11, 3:30 AM EST, 22 minutes earlier.

Area forecast discussion, Jan 11, 3:30 AM EST, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
330 AM EST TUE JAN 11 2011

.SYNOPSIS.../ISSUED AT 330 AM/

LOW PRESSURE WILL MOVE UP THE OHIO VALLEY THROUGH THIS EVENING...
SPREADING SNOW INTO PARTS OF MICHIGAN...ESPECIALLY DOWNSTATE. AS
THAT LOW DEPARTS...HIGH PRESSURE WILL MOVE EAST INTO THE LAKES
REGION BY THURSDAY NIGHT.

JZ

&&

.SHORT TERM.../ISSUED AT 330 AM/...TODAY

FAIRLY QUIET START TO THE DAY EARLY ON...BUT FCST CONCERNS GROW INTO
THE AFTN...NAMELY REGARDING NORTHWARD EXTENT OF LIGHT SNOW
DEVELOPMENT AND AMOUNTS THRU EVENING. EARLY MORNING ANALYSIS SHOWS
BROAD LOW LEVEL RIDGING EXTENDING FROM 1040MB HIGH CENTER ACRS
WESTERN SASKATCHEWAN DOWN INTO THE NORTHERN GREAT LAKES/NORTHEAST
STATES...WHILE A BROAD AREAS OF LOW PRESSURES RESIDES ACRS THE
SOUTHEAST STATES. ALOFT...PRONOUNCED SHORTWAVE RIDGE AXIS CONTINUES
TO AMPLIFY OVR THE REGION IN RESPONSE TO AREA OF MODEST HEIGHT FALLS
ACRS THE CENTRAL PLAINS/MIDWEST AHEAD OF CLOSED LOW SLOWLY
MEANDERING OUT OF THE NORTHERN ROCKIES/HIGH PLAINS. THIS LATTER
FEATURE IS THE ONE OF INTEREST HEADING INTO TODAY/TONIGHT AS
STRONGER SHORTWAVE ON ITS SOUTHERN FLANK EJECTS INTO THE OHIO VALLEY
BY EVENING...HELPING INCITE WEAK CYCLOGENESIS INTO WESTERN
PENNSYLVANIA BY 00Z TONIGHT. REGIONAL RADAR MOSAIC SHOWS A BROAD
AREA OF LIGHT SNOW ASSOCIATED WITH ONGOING WARM ADVECTION ASCENT
OVER MUCH OF THE MIDWEST...WITH LATEST OBS AS OF 08Z SHOWING SNOW
JUST SNEAKING NORTH TOWARD GRB.

AS ABOVE-MENTIONED UPR WAVE CLOSES OFF ACRS THE OHIO VALLEY INTO
EVENING...BROAD AXIS OF WEAKISH BUT PERSISTENT 275-290K ISENTROPIC
UPGLIDE WILL OVERSPREAD THE MAJORITY OF THE LOWER PENINSULA BY
18-21Z...HELPING SATURATE INITIALLY QUITE DRY LOW/MID LEVELS OF THE
ATMOSPHERE. STILL SOME DEBATE ON NORTHERN EXTENT TO MEASURABLE
PRECIP THRU THE DAY/EARLY EVENING...AS DRY LOW LEVEL WEDGE OF AIR
SHOULD HANG TOUGH ALONG/NORTH OF THE STRAITS GIVEN PERSISTENT
NORTHEASTERLY FLOW AROUND ELONGATED SOUTHERN CANADA HIGH. IN
ADDITION...MAJORITY OF EARLIER 12Z GUIDANCE HINTED PRECIP MAY
STRUGGLE TO REACH MUCH NORTH OF M-55. HOWEVER...GUT FEELING/PATTERN
RECOGNITION ON THIS TYPE OF EVENT STRONGLY SUGGESTS LIGHT SNOW WILL
MARCH NORTHWARD TO ENCOMPASS MUCH OF NORTHERN LOWER FOR A TIME
BEFORE 00Z. THIS IDEA IS BACKED UP BY 00Z GFS/LATEST SREF AND LOCAL
12KM WRF GUIDANCE SHOWING A MUCH FARTHER NORTH SCENARIO FOR
MEASURABLE PRECIP. THIS ALSO LINES UP WITH UPSTREAM OBS OF NORTHERN
FRINGES OF ONGOING SNOW. 00Z GEM/ECMWF ALSO AGREE NOW. LIKELY AIDING
THE PROCESS WILL BE LAKE HURON HELP GIVEN SUFFICIENT OVERLAKE
INSTABILITY (H85 TEMPS AROUND -12C) IN THE PRESENCE OF DEEPENING
MOISTURE. WHILE RATIOS THRU THE EVENT DON'T APPEAR OVERLY HIGH (18-1
OR SO) AS BEST LIFT RESIDES ABOVE THE PRIME DGZ...SIMPLE PERSISTENCE
OF LIGHT SNOW AND PLACEMENT OF BEST TROWAL FEATURE SUGGEST SOME
SPOTS NEARING SAGINAW BAY WILL PICK UP A GOOD 2 INCHES OF SNOW BY
06Z TONIGHT...PERHAPS EVEN LOCALLY MORE IF LAKE HURON CAN CONTRIBUTE
A LITTLE. WILL TREND TOWARD AN INCH OR SO HIGHER TERRAIN WHERE
UPSLOPE COMPONENT OFF THE LAKE MAY ALSO ADD TO TOTALS JUST A
LITTLE...WITH MAINLY A HALF INCH OR LESS FARTHER NORTH/WEST ON THE
FRINGES OF BEST UPGLIDE.

LAWRENCE

&&

.LONG TERM.../ISSUED AT 330 AM/...TONIGHT AND BEYOND

A RETURN TO A RATHER QUIET WX PATTERN APPEARS IN THE WORKS HEADING
INTO MIDWEEK AS UPR LEVEL FLOW PATTERN FLATTENS CONSIDERABLY ACRS
THE REGION...WITH MAIN FCST CONCERN RELEGATING ITSELF TO LAKE EFFECT
CHANCES EACH DAY. DEPARTURE OF CLOSED LOW INTO THE NORTHERN MID
ATLANTIC STATES OVERNIGHT WILL ENSURE A STEADY LOSS OF ISENTROPIC
ASCENT BY OR JUST AFTER 06Z...WITH LIGHT SNOW SHIELD EXPECTED TO
STEADILY MARCH EAST OF THE CWA. INFLUX OF SLIGHTLY COLDER THERMAL
REGIME IN ITS WAKE SHOULD HELP KICK OFF THE LES MACHINE THROUGH THE
LATE NIGHT AND INTO WEDNESDAY AFTN...THOUGH WANING DEEPER MOISTURE
AND SFC-850MB FLOW JUST SLIGHTLY EAST OF NORTH SHOULD HELP KEEP THE
MAJORITY OF BETTER SNOW SHOWERS JUST OFF THE LAKE MICHIGAN COAST...
PERHAPS BRUSHING LEELANAU COUNTY INTO EARLY WEDNESDAY. EXPECT
EASTERN UPR TO REMAIN DRY WITH MEAN LOW LEVEL FLOW OUT OF THE
NORTHEAST FAVORING LES BANDS STAYING WEST OF CHIPPEWA COUNTY.

LAKE EFFECT PRECIP MAY GET A LITTLE BOOST LATE WED INTO WED NIGHT AS
POCKET OF COLDER AIR DROPS INTO THE REGION...AND LOW LEVEL FLOW
BACKS SLIGHTLY TO A MORE NORTH/NORTHWEST REGIME. STILL...OVERALL
PARAMETERS NOT TERRIBLY IMPRESSIVE GIVEN LACK OF ANY SIGNIFICANT
DEEPER MOISTURE AND FLOW BECOMING INCREASINGLY ANTICYCLONIC THRU THE
NIGHT. HOWEVER...ENOUGH OF A SIGNAL TO BUMP POPS TO LIKELY AROUND
THE GRAND TRAVERSE BAY REGION...ESPECIALLY NEARER THE LAKE MICHIGAN
SHORELINE AS FLOW INCREASINGLY LIGHTENS INTO THE OVERNIGHT HOURS.
SHOULD ALSO SEE SOME ACTIVITY SNEAK BACK TOWARD WHITEFISH POINT
DURING THIS TIMEFRAME. MEANWHILE...POTENTIAL IS THERE FOR ANOTHER
SNEAKY COLD NIGHT INLAND SPOTS (THE RECENT TREND THE PAST FEW DAYS)
AS NORTHERLY FLOW PROMOTES CLEARING AND SLACK GRADIENT SHOULD ALLOW
WINDS TO DECOUPLE IN THE LOW SPOTS. EARLIER SHIFT ALREADY TRENDED
THIS DIRECTION AND WILL STAY THE COURSE. LES ACTIVITY SHOULD FURTHER
WANE INTO THE DAY ON THU AS LOW LEVEL RIDGING BEGINS TO BUILD THRU
THE WESTERN LAKES.

LAWRENCE

REST OF THE FORECAST...SHORTWAVE TROF WILL DIG INTO THE LAKES REGION
ON SATURDAY. THIS WILL DRIVE A LOW PRESSURE SYSTEM ACROSS NORTHERN
MI DURING THE DAY. IN GENERAL...GOOD AGREEMENT IN THE EXTENDED ON
THIS SCENARIO...WITH THE GEM EXCEPTED. ISENTROPIC ASCENT AHEAD OF
THE SYSTEM WILL PRODUCE INCREASING CHANCES FOR SNOW FROM LATE FRIDAY
INTO SATURDAY. SHOT OF COLD AIR BEHIND THIS SYSTEM LOOKS RELATIVELY
UNIMPRESSIVE...AND REASONABLY CONFIDENT WE WON/T ENTER THE DEEP
FREEZE ON SUNDAY. A FAIR AMOUNT OF DISAGREEMENT AFTER THAT...BUT
MOST MODELS HAVE ANOTHER PIECE OF ENERGY DROPPING IN FROM THE NW
LATE MONDAY OR MONDAY NIGHT. THAT AND LAKE EFFECT WILL CERTAINLY
KEEP A CHANCE OF SNOW IN THE FORECAST. AIR BEHIND THAT SYSTEM WILL
BE COLDER YET...AND TUESDAY COULD WELL BE THE DAY WITH HIGHS ONLY IN
THE TEENS.

JZ

&&

.MARINE.../ISSUED AT 330 AM/

LIGHT NORTHEAST WINDS THROUGH THE MORNING HOURS WILL STEADILY
STRENGTHEN THROUGH THE AFTERNOON AND ESPECIALLY INTO TONIGHT AS LOW
PRESSURE DEVELOPS OVER THE MID ATLANTIC STATES. SMALL CRAFT ADVISORY
CONDITIONS ARE LIKELY FOR A GOOD PORTION OF THE NEARSHORE WATERS...
PRIMARILY ALONG THE LOWER PENINSULA. WINDS WILL GRADUALLY SHIFT TO
THE NORTH INTO WEDNESDAY AND WEDNESDAY NIGHT WHILE REMAINING AT
SMALL CRAFT ADVISORY LEVELS...BEFORE APPROACHING HIGH PRESSURE
ARRIVES TO ROUND OUT THE WORK WEEK WITH LESSENING WINDS AND
LOWERING WAVES.

LAWRENCE

&&

.AVIATION.../ISSUED AT 1110 PM/...VALID FOR 06Z TAFS

LINGERING VFR STCU STILL HOLDING TOUGH OVER PORTIONS OF NW/NORTH
CENTRAL LOWER MICHIGAN...LONGER THAT ANTICIPATED ORIGINALLY. BUT
STCU MAY YET THIN OUT AT TVC ESPECIALLY AS NE FLOW INCREASES THROUGH
THE OVERNIGHT HOURS (HELPING TO PUSH THE CLOUDS OFFSHORE). CLEAR
SKIES (BLO 12K FEET) AT PLN AND APN FOR NOW. BUT AS THE NE FLOW
INCREASES OVERNIGHT LAKE STCU MAY ONCE AGAIN EXPAND INTO THE APN
AREA TOWARD MORNING. WITH CLR SKIES NOW AT PLN...A FEW HOURS OF FZFG
IS POSSIBLE ALTHOUGH BOUTS OF MID AND HIGH CLOUD MAY PREVENT THIS.

TUESDAY...MAIN FORECAST ISSUE WILL BE THE WEATHER SYSTEM PASSING
THROUGH SRN LOWER MICHIGAN DURING THE AFTERNOON/EVENING. LOWERING
CLOUD COVER ACROSS NRN LOWER MICHIGAN WILL CHARACTERIZE MUCH OF THE
DAYTIME HOURS WITH LIGHT SNOWFALL OVERSPREADING NRN MICHIGAN BY MID
TO LATE AFTERNOON AND PERSISTING THROUGH THE EVENING. LOOKS LIKE A
SHARP CUTOFF TO THE SNOWFALL SETTING UP ACROSS NRN LOWER MICHIGAN
AND PLN MAY STAY COMPLETELY OUT OF THE SNOW. APN/TVC WILL SEE MVFR
CIGS/VSBYS AFTER 20Z AS THE SNOW OVERSPREADS THE REGION.

ADAM

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LM...SMALL CRAFT ADVISORY FROM 11 PM THIS EVENING TO 11 PM EST
     WEDNESDAY FOR LMZ323-342-344>346.
LH...SMALL CRAFT ADVISORY FROM 5 PM THIS AFTERNOON TO 11 PM EST
     WEDNESDAY FOR LHZ347>349.
LS...NONE.

&&
Hazardous weather outlook, Jan 11, 3:43 AM EST, 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
343 AM EST TUE JAN 11 2011

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
121200-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
343 AM EST TUE JAN 11 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

LIGHT SNOW WILL OVERSPREAD MUCH OF NORTHERN LOWER MICHIGAN THROUGH
THE AFTERNOON...AND CONTINUE INTO TONIGHT. LIGHT ACCUMULATIONS
ARE EXPECTED...PRIMARILY SOUTH OF A LINE FROM ROGERS CITY TO
TRAVERSE CITY. ROADS WILL BECOME SNOW COVERED AND SLIPPERY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A PERIOD OF ACCUMULATING SNOW IS EXPECTED ACROSS ALL OF NORTHERN
MICHIGAN LATE FRIDAY NIGHT INTO SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS AT ANY TIME.

LAWRENCE

Nearby

Small Craft Advisories in Michigan, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.